Alert archive / Michigan / Tornado Warnings in 2019
Tornado Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Mar 14, 2019, 7:21 PM EDT for Washtenaw County, Michigan. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Mar 14, 2019, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 59 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:30 PM EDT | HAIL 1 | 3 Nw Manchester, MI | |
| Mar 14, 7:35 PM EDT | HAIL 1.5 | 5 Sw Chelsea, MI | |
| Mar 14, 7:44 PM EDT | HAIL 1 | 2 Ne Dexter, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 6:08 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WFUS53 KDTX 142321
TORDTX
MIC161-150000-
/O.NEW.KDTX.TO.W.0004.190314T2321Z-190315T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Detroit/Pontiac MI
721 PM EDT THU MAR 14 2019
The National Weather Service in Detroit/Pontiac has issued a
* Tornado Warning for...
Washtenaw County in southeastern Michigan...
* Until 800 PM EDT.
* At 721 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Brooklyn, or 8 miles west of Manchester, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Manchester around 730 PM EDT.
Chelsea around 740 PM EDT.
Dexter around 745 PM EDT.
Ann Arbor around 750 PM EDT.
Dixboro around 755 PM EDT.
Salem and Whitmore Lake around 800 PM EDT.
Other locations impacted by this tornadic thunderstorm include Hudson
Mills, Lyndon Township, Hudson Mills Metropark, Bridgewater, Delhi
Mills, Pleasant Lake and Barton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4242 8413 4243 8355 4229 8355 4208 8400
4207 8413
TIME...MOT...LOC 2321Z 233DEG 44KT 4214 8420
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BT2 follow-up statements
382
WWUS53 KDTX 142342
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
742 PM EDT THU MAR 14 2019
MIC161-150000-
/O.CON.KDTX.TO.W.0004.000000T0000Z-190315T0000Z/
Washtenaw MI-
742 PM EDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHERN
WASHTENAW COUNTY...
At 742 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Dexter, moving northeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ann Arbor around 745 PM EDT.
Whitmore Lake and Dixboro around 755 PM EDT.
Salem around 800 PM EDT.
Other locations impacted by this tornadic thunderstorm include Hudson
Mills, Delhi Mills, Barton Hills, Lyndon Township and Hudson Mills
Metropark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4242 8413 4243 8355 4229 8355 4223 8398
4224 8413
TIME...MOT...LOC 2342Z 236DEG 48KT 4229 8390
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
AA769
WWUS53 KDTX 142356
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
756 PM EDT THU MAR 14 2019
MIC161-150003-
/O.EXP.KDTX.TO.W.0004.000000T0000Z-190315T0000Z/
Washtenaw MI-
756 PM EDT THU MAR 14 2019
...THE TORNADO WARNING FOR NORTHERN WASHTENAW COUNTY WILL EXPIRE AT
800 PM EDT...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore the warning will be allowed to
expire. However, hail and gusty winds are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Michigan.
LAT...LON 4242 8413 4243 8355 4229 8355 4223 8398
4224 8413
TIME...MOT...LOC 2353Z 233DEG 44KT 4236 8377
$$
AAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:27 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 14, 3:27 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion...corrected typo National Weather Service Detroit/Pontiac MI 327 PM EDT Thu Mar 14 2019 .DISCUSSION... Not much has changed from this mornings thoughts/updated afd. Southeast Michigan remains devoid of surface based instability as of 3 PM (per SPC mesoscale analysis) as elevated widespread showers have tracked through and kept temps below 60 degrees (thus far). Subsequently, gradient winds have been subdued with the surface based inversion persisting. Main mid level circulation/cold pool (-23 C at 500 MB) tracking into far southern Wisconsin late today, with cold front moving through southeast Michigan 23-2Z, and thus still a short window to recover before sunset, as latest RAP still indicating MLCAPES reaching around 500 J/kg which could be just enough to generate low topped supercells with the strong low level wind fields in place. Still, bulk of the hires solutions are fairly muted with the activity moving through southeast Michigan. Cold advection then kicks in late this evening, and continuing through the day tomorrow, with the increasing boundary layer depths offset by the decreasing wind fields should keep gusts mostly aob 40 MPH, but still have 50 knots of flow at 850 MB at 9z Friday. Initial post front surge late this evening with about 20 MB rise/fall pressure couplet, so not out of the question to get brief wind pop to 45 mph but not planning on issuing an advisory. With trough axis/height falls swinging through Central Great Lakes Friday evening and 850 MB temps lowering to around -10 C, numerous to widespread rain/snow showers appear likely as low level lapse rates ramp up during the day and surface based capes reach around 50 J/kg by early evening. Slow loss of daytime instability will allow activity to dwindle Friday night, despite some continued cold advection (negative lower teens at 850 MB), but not enough to get much Lake Michigan activity going with inversion heights under 5 kft. However, cold advection will likely be able to sustain brisk northwest winds through the night. Re-enforcing shot of cold air, secondary trough axis to swing through on Saturday. This will assure cold and cloudy conditions during the day, as both GFS and NAM indicating saturation at 850 MB. Cape/cloud depths look shallow in the 4-6 kft foot layer per NAM soundings, but do reside in the DGZ. Will at least introduce a chance of flurries to account for some activity as highs hold in the 30s. For the majority of the extended forecast period going into next week, conditions look to remain dry with only a couple of chances for precipitation. High pressure will continue to influence the region for much of the period, with the exception for some scattered rain/snow showers Sunday afternoon. The only other period a this time that is looking at chances for rain/snow is on Wednesday. High temperatures will continue to slowly warm through the 40s towards the end of next week with lows still below freezing at night. && .MARINE... A strong low pressure system continues moving through the Midwest and northern Great Lakes tonight while drawing very mild air northward across the central Great Lakes. This relatively warm air passing over the cold, mostly icy lakes, results in strong stability and limits wind gust potential to 25 to 30 knot range until passage of the associated cold front. A few gusts near gales are possible post front in the southwest flow tonight across all marine areas and then again in northwest flow later Friday and Friday night over the north third of Lake Huron. Colder air gradually takes hold during this time and leads to deeper mixing in stronger pressure gradient. Similar conditions persist into Saturday over northern Lake Huron before high pressure builds into the region. Weak high pressure holds through Sunday as equally weak low pressure system move through northern Ontario and through the Ohio valley. && .HYDROLOGY... A Flood Watch remains in effect for the Tri Cities area through Friday morning for potential flooding due to a combination of heavy rain and melting snow/ice. The runoff of rainfall and melting snow will bring rises in area streams and rivers resulting in potential flooding of prone areas. This will be especially true within the Tittabawassee River basin over central Lower Michigan where the snow pack contains the moist liquid. So, despite the relatively low rainfall totals, the Tittabawassee (and in turn Saginaw) Rivers are forecast to approach flood stage this weekend. Some ice breakup will likely occur within other area rivers as well due to the warmer weather and rainfall. This will lead to an increased chance of ice blockages and flooding in prone areas. The potential for flooding remains driven by a strong storm system moving across the Midwest and northern Great Lakes that is drawing very mild air into the region. This supports showers and scattered to numerous thunderstorms through the evening followed by passage of an associated cold front. Overall rainfall accumulations around a half inch are expected before the system exits the region tonight. Rainy and cooler conditions continue through Friday but with minimal additional rainfall. && .PREV DISCUSSION... Issued at 140 PM EDT Thu Mar 14 2019 AVIATION... The ongoing round of rainfall activity continues a diminishing trend heading into mid afternoon but is followed by several additional round of showers/storms. Lightning strikes may first occur in the FNT to MBS vicinity from SW Lower Michigan followed by additional development from Illinois and Indiana that is set to affect all terminals through mid evening. Severe weather potential remains subject to overlap of daytime instability with the strongest forcing associated with the upper low and cold front. This targets a 21-00Z time window for the best chance of severe weather followed by passage of the cold front. A period of VFR trails the front and transitions to MVFR overnight through Friday morning as the low pressure system moves toward eastern Lake Superior. Southwest wind increasing to gusts in the 30 knot range will be the additional story overnight through Friday morning which brings a surge of colder air into the region. For DTW...A mix of VFR and MVFR restriction due to showers of varying intensity leads up to the main 21-00Z time window for thunderstorm potential. Rapid VFR improvement above 5000 ft post front becomes MVFR overnight through Friday morning accompanied by gusty SW wind. DTW THRESHOLD PROBABILITIES... * High for rain as precipitation type. * Moderate for thunderstorms late afternoon through early evening. * High for ceiling 5000 ft or less during late afternoon and again overnight through Friday morning. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...Flood Watch through Friday morning for MIZ047-048-053. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SF/SP MARINE.......BT HYDROLOGY....BT AVIATION.....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Mar 14, 3:19 PM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 319 PM EDT Thu Mar 14 2019 MIZ049-054-055-060>063-068>070-075-076-082-083-151000- Huron-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-St. Clair-Livingston- Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 319 PM EDT Thu Mar 14 2019 This hazardous weather outlook is for most of southeast Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will track across the area through early this evening. There is a slight risk that these storms will be severe, especially toward the Ohio border. The primary hazard will be wind gusts of 60 mph or greater, along with small hail. An isolated tornado is also possible, especially toward the southern Michigan border. Storm motion will be southwest to northeast at 60 mph. Outside of any thunderstorms, brief wind gusts of 40-45 MPH are also expected this evening, as colder air sweeps back into the state. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 319 PM EDT Thu Mar 14 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will track across the area through early this evening. There is a marginal risk that these storms will be severe. The primary hazard will be wind gusts of 60 mph or greater and small hail. Storm motion will be southwest to northeast at 50 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047-048-053-151000- Midland-Bay-Saginaw- 319 PM EDT Thu Mar 14 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight A flood watch is in effect. See the latest forecast for detail. Scattered thunderstorms will track across the area through early this evening. There is a marginal risk that these storms will be severe. The primary hazard will be wind gusts of 60 mph or greater, along with small hail. Storm motion will be southwest to northeast at 50 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Low end gales are possible over nothern lake Huron Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected due to the limited coverage of activity. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Special weather statement, Mar 14, 5:08 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
508 PM EDT THU MAR 14 2019
MIZ049-054-055-142130-
Huron-Tuscola-Sanilac-
508 PM EDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TUSCOLA...
NORTHWESTERN SANILAC AND HURON COUNTIES...
At 506 PM EDT, a strong thunderstorm was located near Bad Axe, moving
northeast at 90 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
This storm will be near...
Kinde around 515 PM EDT.
Other locations impacted by this storm include Redman, Parisville,
Huron City, Ivanhoe, Rapson, Grindstone City, New Greenleaf, Tyre,
Pinnebog and Port Crescent State Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4413 8299 4400 8270 4386 8261 4351 8296
4367 8337
TIME...MOT...LOC 2106Z 212DEG 74KT 4377 8306
AMSpecial weather statement, Mar 14, 5:13 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
513 PM EDT THU MAR 14 2019
MIZ061-062-069-142130-
Genesee-Lapeer-Oakland-
513 PM EDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAPEER...NORTHERN
OAKLAND AND SOUTHEASTERN GENESEE COUNTIES...
At 513 PM EDT, a strong thunderstorm was located over Clarkston, or 9
miles northwest of Pontiac, moving northeast at 100 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
This storm will be near...
Oxford around 520 PM EDT.
Hadley, Dryden and Metamora around 525 PM EDT.
Lapeer, Imlay City and Lum around 530 PM EDT.
Other locations impacted by this storm include Atlas, Waterford,
Davisburg, Attica, Elba, Holly State Recreation Area, Rose Center,
Lake Orion, Thornville and Lake Angelus.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4260 8335 4264 8368 4268 8368 4311 8349
4310 8300
TIME...MOT...LOC 2113Z 208DEG 87KT 4272 8344
TFSpecial weather statement, Mar 14, 5:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
529 PM EDT THU MAR 14 2019
MIZ055-062-063-142145-
Lapeer-Sanilac-St. Clair-
529 PM EDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SANILAC...EASTERN
LAPEER AND NORTHWESTERN ST. CLAIR COUNTIES...
At 529 PM EDT, a strong thunderstorm was located near Lum, or near
Imlay City, moving northeast at 100 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Marlette and Brown City around 540 PM EDT.
Other locations impacted by this storm include Goodland Township,
Burnside, Watertown, Attica, Lynn Township, Juhl, Kings Mill and
Valley Center.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4297 8306 4302 8330 4333 8317 4333 8310
4343 8311 4330 8269
TIME...MOT...LOC 2129Z 208DEG 87KT 4306 8315
TFSpecial weather statement, Mar 14, 5:46 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
546 PM EDT THU MAR 14 2019
MIZ049-055-142200-
Huron-Sanilac-
546 PM EDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SANILAC AND SOUTHEASTERN
HURON COUNTIES...
At 545 PM EDT, a strong thunderstorm was located over Sandusky,
moving northeast at 110 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Deckerville around 550 PM EDT.
Forestville around 555 PM EDT.
Other locations impacted by this storm include Parisville, McGregor,
White Rock, Snover, Juhl, Elmer, Tyre, Ruth, Palms and Watertown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4325 8282 4337 8309 4393 8275 4387 8262
4384 8259 4347 8252
TIME...MOT...LOC 2145Z 210DEG 97KT 4340 8280
TFSpecial weather statement, Mar 14, 5:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
551 PM EDT THU MAR 14 2019
MIZ060>063-068>070-075-076-082-083-142345-
Livingston-Shiawassee-Genesee-Lenawee-Macomb-Lapeer-Monroe-Oakland-
Washtenaw-St. Clair-Wayne-
551 PM EDT THU MAR 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE...LAPEER...
WAYNE...LENAWEE...OAKLAND...MACOMB...SHIAWASSEE...ST. CLAIR...
GENESEE...LIVINGSTON AND WASHTENAW COUNTIES...
At 550 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Ionia to Bellevue to
near Sturgis. Movement was northeast at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Additionally, this line of thunderstorms has a history of producing
frequent lightning and heavy downpours which can be expected as they
pass over the area.
These storms will be near...
Perry around 650 PM EDT.
Morrice around 655 PM EDT.
Bancroft around 700 PM EDT.
Byron and Cement City around 705 PM EDT.
Durand and Gaines around 710 PM EDT.
Lennon around 715 PM EDT.
Swartz Creek around 720 PM EDT.
Flushing around 725 PM EDT.
Other locations impacted by these storms include Anchorville,
Franklin, Rankin, Hudson Mills Metropark, Commerce, Stony Point,
Conway Township, Auburn Hills, Samaria and Fort Gratiot.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4207 8436 4207 8413 4222 8413 4277 8416
4278 8437 4313 8437 4324 8335 4332 8329
4328 8300 4316 8300 4318 8247 4296 8242
4261 8252 4250 8270 4254 8281 4237 8288
4230 8309 4199 8313 4172 8341 4171 8436
TIME...MOT...LOC 2150Z 238DEG 42KT 4307 8495 4245 8502 4173 8537
AMSpecial weather statement, Mar 14, 7:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
712 PM EDT THU MAR 14 2019
MIZ048-053-054-142345-
Bay-Tuscola-Saginaw-
712 PM EDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL TUSCOLA...SOUTHERN
BAY AND CENTRAL SAGINAW COUNTIES...
At 712 PM EDT, a strong thunderstorm was located near St. Charles,
moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Bridgeport around 720 PM EDT.
Saginaw and Zilwaukee around 725 PM EDT.
Bay City, Kawkawlin, Essexville and Munger around 735 PM EDT.
Other locations impacted by this storm include Carrollton, Garfield,
Arthur, Burt, Gera, Buena Vista Township, Gilford, Layton Corners,
Indiantown and Swan Creek.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4374 8392 4369 8387 4367 8381 4351 8358
4322 8392 4322 8393 4321 8393 4315 8400
4339 8426
TIME...MOT...LOC 2312Z 222DEG 48KT 4337 8414
TFThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:27 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 19 min |
| Mar 14, 4:47 PM EDT | Special Weather Statement | DTX | Washtenaw | 13 min |
| Mar 14, 4:52 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 23 min |
| Mar 14, 4:54 PM EDT | Special Weather Statement | DTX | Tuscola | 36 min |
| Mar 14, 5:02 PM EDT | Special Weather Statement | DTX | Oakland | 13 min |
| Mar 14, 5:08 PM EDT | Special Weather Statement | DTX | Huron | 22 min |
| Mar 14, 5:13 PM EDT | Special Weather Statement | DTX | Lapeer, Oakland | 17 min |
| Mar 14, 5:29 PM EDT | Special Weather Statement | DTX | Lapeer | 16 min |
| Mar 14, 5:46 PM EDT | Special Weather Statement | DTX | Sanilac | 14 min |
| Mar 14, 5:51 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 114 min |
| Mar 14, 6:30 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 45 min |
| Mar 14, 6:47 PM EDT | Tornado Warning | DTX | Shiawassee | 28 min |
| Mar 14, 7:01 PM EDT | Tornado Warning | DTX | Genesee, Shiawassee | 29 min |
| Mar 14, 7:08 PM EDT | Tornado Warning | DTX | Lenawee | 18 min |
| Mar 14, 7:12 PM EDT | Special Weather Statement | DTX | Saginaw | 33 min |
| Mar 14, 7:20 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 25 min |
| Mar 14, 7:34 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 41 min |
| Mar 14, 7:41 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 43 min |
| Mar 14, 7:46 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland | 74 min |
Nearby
Tornado Warnings in Michigan, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.